How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask vakularen Your Own Question
vakularen, Doctor (other than dermatologist)
Category: Dermatology
Satisfied Customers: 3519
Experience:  MBBS,DTM&H.In practice since last 35 years.
Type Your Dermatology Question Here...
vakularen is online now
A new question is answered every 9 seconds

Red itchy rash on legs that come & go, what can it be?

This answer was rated:

I get red itchy rash on just both my legs, that comes and goes for no apparent reason. It feels hot to the touch. It's been a week now since it started to happen. I take zyrtec, which helps just a little bit. I have had what my doctpr has diagnosed as "chronic hives" for 3 months now, but the rash I was getting looked different, it looked very classic Urticaria and was not localized on just my legs, but would appear all over my body. This skin raection looks totally different, it covers a large part of both legs, is small red "dots" .
Do you think I may have an auto immune problem happening? How can I have hives for so long.

Dear Customer, Welcome to just answer.The cause of the red itchy rash could be due to urticaria,could be due to irritation of the skin due to the cloth of the trousers,Vasculitis due to irritation of the blood vessels due to exercising excessively,fungal infections and folliculitis, atopic dermatitis as also idiopathic.

The purpuric rash may be secondary to a drug allergy if you are on any medicines for any disease,or antibiotics taken recently.Autoimmune diseases may also be considered,a Dermatological consultation may be sought if the rash persists.Use of non-sedating antihistaminics like Fexofenadine(Allegra)/Claritidin(Loratidine) or Cetrizine may be tried with bedtime sedating antihistaminics like benadryl/Atarax.

A soothing lotion or a mild steroid cream may help if the rash is non-ineffective in nature.

Customer: replied 5 years ago.
I don't excercise excessively, and have not taken any new medication recently. It's not my trousers either, because they are not new. My concern is that it appears only on my legs and nowhere else and it appears for no reason and seems to happen more at night. How long should I wait before I go to the doctor?
I suggest you seek a Dermatology referral as you have waited long enough already.Your doctor should have already ruled out the basic conditions and as there is no improvement a Dermatologist would be the right person to see.Chronic Urticaria can persist for long periods,Psoriasis,Neurodermatitis should also be ruled out.
vakularen and other Dermatology Specialists are ready to help you

Related Dermatology Questions